Fluoroquinolone Mitochondrial Toxicity: FDA Petition. Write In, Be Heard!

On June 8m 2014 a petition was filed by Dr. Charles Bennett requesting professional label changes to the label for fluoroquinolone antibiotics. You can read the petition here. These label changes would reflect the possibility that the fluoroquinolone class of antibiotics could cause mitochondrial toxicity in patients.

The FDA has responded stating that they “have been unable to reach a decision…because it raises complex issues requiring extensive review and analysis by Agency officials.” They have been considering these “complex issues” for almost 8 months and yet no progress has occurred.  You can read the FDA’s response here. The FDA has known, though its own internal review process, that fluoroquinolone antibiotics can cause permanent peripheral neuropathy in healthy individuals, and that the method of action for this damage is suspected to be mitochondrial toxicity (1). The FDA has been derelict in their duty to fully warn the general public of the dangers these drugs pose to the general public.Petition

The community is asking that each person notify the FDA telling them you support the citizen’s petition Docket #FDA-2014-P-0856.   I encourage each person, their family, and friends please write the FDA in support of this effort. I have made available an editable letter in Word format that you may download edit and send in. (Download it here).

The current acting commissioner is:

Dr. Stephen Ostroff
stephen.ostroff@fda.hhs.gov

Thank you.

Share

Admin

...damaged by fluoroquinolones in 2007 at age 46. Prior to, a healthy law enforcement official. Now an amateur FQ researcher, author, and blogger.

3 Responses

  1. Marcelle Fouche says:

    I have mitochondrial damage with many serious side effects from just 3 pills of 500mg of Ciprofloxacin, given me on my birthday, March 20 of 2014. My life will never be the same again. I have no family support as I’m from South Africa. I’m a white female, divorced and alone in Canada. I’m now on disability and no idea what the my scary future holds. I’m alone and very afraid. I escaped the violence in South Africa, only to be permanently damaged in North America! I live in constant pain and have many o the symptoms that are invisible and frightening.

  2. V.Messer says:

    This class of drugs should be removed from the market , this is not antibiotics but poison !

  3. Donna says:

    My Mother a year ago has been damaged by Levoquine while she was in the hostpital for pnuoemonia. She was administered it by IV and the day she was released she could barely raise her arm she did not know what was happening to her. She recently got worse as her tendon was rupturing and she sort out a new Doctor which diagnosed her with Neuropathy . I have witnessed her health decline first hand . In less then 9 months later or so she had to go to orthopedic doctor and had to have shoulder surgery do to fact her tendon and muscles were rupturing. I would like to see the
    this class of drugs being taken off the market totally. I think the Fda needs to step up to the plate by not just labeling these harmful drugs but banning them for the safety of the people…

Leave a Reply

Your email address will not be published. Required fields are marked *

WordPress Anti Spam by WP-SpamShield